Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/103369
Title: Automatic generation of anisotropic quadrilateral meshes on three-dimensional surfaces using metric specifications
Authors: Lee, Y. K.
Lee, Chi King
Keywords: DRNTU::Engineering::Civil engineering::Structures and design
Issue Date: 2002
Source: Lee, Y. K., & Lee, C. K. (2002). Automatic generation of anisotropic quadrilateral meshes on three-dimensional surfaces using metric specifications. International Journal for Numerical Methods in Engineering, 53(12), 2673-2700.
Series/Report no.: International journal for numerical methods in engineering
Abstract: A new algorithm for constructing full quadrilateral anisotropic meshes on 3D surfaces is proposed in this paper. The proposed method is based on the advancing front and the systemic merging techniques. Full quadrilateral meshes are constructed by systemically converting triangular elements in the background meshes into quadrilateral elements. By using the metric specifications to describe the element characteristics, the proposed algorithm is applicable to convert both isotropic and anisotropic triangular meshes into full quadrilateral meshes. Special techniques for generating anisotropic quadrilaterals such as new selection criteria of base segment for merging, new approaches for the modifications of the background mesh and construction of quadrilateral elements, are investigated and proposed in this study. Since the final quadrilateral mesh is constructed from a background triangular mesh and the merging procedure is carried out in the parametric space, the mesh generator is robust and no expensive geometrical computation that is commonly associated with direct quadrilateral mesh generation schemes is needed.
URI: https://hdl.handle.net/10356/103369
http://hdl.handle.net/10220/19239
ISSN: 0029-5981
DOI: http://dx.doi.org/10.1002/nme.408
Rights: © 2002 John Wiley & Sons, Ltd. This is the author created version of a work that has been peer reviewed and accepted for publication by International Journal for Numerical Methods in Engineering, John Wiley & Sons, Ltd. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [DOI:http://dx.doi.org/10.1002/nme.408 ].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
LCK_IJNME3.pdf1.18 MBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.